Jump to content

Need some advice


mindylee1
 Share

Recommended Posts

Hi all,

I am waiting to be admitted to the Clevand Clinic hosp for observation...possibly on sunday. Tallked to Dr. Stillman the other day on the phone. He is taking me off effexor and switching me to prozac. I am sacred to death. I never in my life have dealt with depression, or mood changes until I was put on effexor, and now when I miss my pill...I'm a raging woman. I can't control my emotions...don't know if I want to cry, scream or punch something. Not only does it make me miserable, but of course everyone around me miserable. So I am so scared to switch. He has me tapering down the effexor and ading the prozac. I'm already feeling the effects. I told him of this problem, but he thinks it will be ok.....help has anyone gone through this.

thanks

Mindy

Link to comment
Share on other sites

My husband had to taper off Zoloft and ramp up Effexor XR. He was OK during the change, more anxious but I don't know how much of that was due to worry about the change and how much was due to the actual drug differences. I wish I could remember the dosing schedule for you - I believe it was a couple weeks in duration to complete the change.

Link to comment
Share on other sites

You may also want to consider trying a natural alternative to Prozac, that's called SAM-E. It has virtually no side effects and does not interact with most medications. It's proven very effective for depression and mood disorders. It's prescribed more often in Europe than any other pharmaceutical anti-depressant. You can get a good quality SAM-E at the health food store. They must be enteric coated in order to be absorbed properly. You can talk to your doctor about it. My mom switched from Prozac to SAM-E a few weeks ago and she says she's doing fine. When she was on Prozac, she was having days of that rage feeling you mentioned. Hope you find the best solution for you. :lol:

Link to comment
Share on other sites

mindy,

i am sorry that you are having such a rough time right now.

i do not have an answer to your question, but wanted to say hi and let you know that i am thinking about you.

i tried to go off of anti-depressants and became so much more anxious and depressed and cried a lot more. it scared me too that i needed them so much. b/c in general i am an 'up' person. but, i just feel much more stable and less edgy on a very low dose of effexor xr (75 mg) so i am sticking with that for now.

you have been through a LOT lately, so it is really only natural and normal to feel down and flat. especially this time of year. plus, when your body is fighting the POTS so much it can make you moody in and of itself!

so, hang in there. i hope the prozac works...it sounds like you are very well monitored, but the waiting game is so hard!

emily

Link to comment
Share on other sites

Thank you all for your responses. Today is the end ... no more effexor. It's been awfful. All I have done for three days is cry. I guess it's better than screaming. I guess we will see in a few days how it goes.

Emily, I just want you to know that I always look forward to your responses. You are so sweet and provide such encouragement. Thank You.

Mindy

Link to comment
Share on other sites

Guest tearose

hang in there mindy, are you going to the clinic tomorrow?

It will be good to be monitored while you go through this next phase. I hope they can find some formula that will help you.

warm wishes, tearose

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...